# SDR CA130927006

- Difficulty date: September 27, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 172S
- Aircraft time: 3,586 hours
- Engine: Lyc IO360L2A
- System (JASC): 2710 · Aileron Control System
- Part: Control Cable
- Condition: Frayed
- Location: Ailerons
- Part time: 3,567 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING IMPORT INSPECTION THE AILERON CABLES WERE REMOVED FOR INSPECTION.  THE LT AILERON BALANCE CABLE WAS SEVERELY FRAYED, AS MUCH AS HALF THE STRANDS BROKEN. THIS WAS AT THE LOCATION IN THE FLAP COVE AREA AT THE PHENOLIC WEAR BLOCK.  THIS IS THE WORST CASE WE HAVE SEEN YET OF THE 6 MODELS WE HAVE INSPECTED FOR THIS CONDITION. THE FIX IS TO REPLACE THE SS CABLES WITH GALVANIZED CONTROL CABLES.
